MAUDE Adverse Event Report: AVANOS MEDICAL INC. ON-Q PUMP WITH SELECT-A-FLOW; ELASTOMERIC - SAF

AVANOS MEDICAL INC. ON-Q PUMP WITH SELECT-A-FLOW; ELASTOMERIC - SAF
Model Number CB004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Tinnitus (2103); Dizziness (2194); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: health effect - clinical code: appropriate term / code not available: metallic taste / side effect.H6: health effect - impact code: appropriate term / code not available: therapy / infusion pump discontinued.The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 12 jul 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint: (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.H3 other text : device not returned.
 
Event or Problem Description
Fill volume: 550 ml, flow rate: unknown, procedure: total knee arthroplasty, cathplace: adductor canal, infusion start time: on (b)(6) 2023, infusion stop time: on (b)(6) 2023.It was reported, patient received an adductor canal catheter pre-operatively for post-operative pain control following total knee arthroplasty on (b)(6) 2023.Patient discharged home on (b)(6) 2023 with on-q pump and adductor canal catheter in place.When the patient arrived home, the patient complained of ringing in the ears, metallic taste in the mouth, and feeling lightheaded.The pump and catheter were removed, and the symptoms resolved.No injury reported.

Brand Name
ON-Q PUMP WITH SELECT-A-FLOW
Common Device Name
ELASTOMERIC - SAF
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S. DE R.L. DE C.V.
ave noruega edificio d-1b
fraccionamiento rubio
tijuana b.c. 22116
MX   22116
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key17324402
Report Number2026095-2023-00077
Device Sequence Number6319659
Product Code MEB
UDI-Device Identifier00193494134723
UDI-Public00193494134723
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberCB004
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2023
Initial Report FDA Received Date07/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ON-Q T-BLOCK CATHETER TB100ST; ROPIVACAINE 0.25
Outcome Attributed to Adverse Event Other;
Patient SexUnknown